# SDR C8GA20030008

- Difficulty date: March 20, 2003
- Submitted: March 21, 2003
- Operation: Air carrier
- Aircraft: N808EA
- Make and model: Boeing 727225
- Aircraft serial: 22439
- Aircraft time: 40,141 hours, 25,177 cycles
- Engine: Pwa JT8D9A
- Engine time: 54,209 hours, 33,063 cycles
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

FLIGHT 723 FROM BOS TO ROC. ON CLIMB OUT, NR 3 ENGINE OIL QUANTITY DECREASED STEADILY TO APPROXIMATELY ONE GALLON. AIR TURNBACK TO BOSTON AND AIRCRAFT LANDED WITHOUT INCIDENT. AIRCRAFT WAS INSPECTED AND SERVICE NR 3 ENGINE OILS. RAN ENGINE ON GROUND AND NO OIL LOSS OR LEAKS WERE  NOTED ON GROUND IAW MM 79-31-0. AIRCRAFT RETURNED TO SERVICE. FLIGHT 723 FROM BOS TO ROC. ON CLIMB OUT, NR 3 ENGINE OIL QUANTITY DECREASED STEADILY. AIRCRAFT AIR TURNBACK TO BOSTON AND LANDED WITHOUT INCIDENT. RAN ENGINE PER MM 71-00-67 PAGE 211 AND NOTED EXCESSIVE OIL COMING FROM BREATHER. SUSPECT NR 5 BEARING CARBON SEAL BAD. PREPARED ENGINE FOR FERRY FLIGHT.
